OrioleFan's - Profile page Week 8 Post HT

Posted :2/26/2011

I am still in the transplant doldrums, and I look
more bald than I did pre-transplant, though again I gather this is fairly
normal for this stage.  I have noticed a few very small/stubbly hairs; these may be transplants that never shed, but it also looks like new growth.  Either way, I am happy to see the little guys!Note: As you will see below, my scalp became infected.  Dr. Bernstein speculates this may be from wearing an old hat (introduced bacteria).  I advise all of you to wear clean hats and cleanse your head daily.
Updates below:
Shedding: The transplanted hair shedding has slowed; I probably retained about 10% of the hair, creating a bit of an ungainly appearance.  The native miniaturizing hair shed significantly (so called recipient shock loss) and is cosmetically noticeable.  I hope this hair will come back as the rear area of the scalp (vertex) had a fair amount of hair.
Scar: I cut my hair this morning using the #3 length in my razor kit.  The scar is visible to someone who is looking for it but otherwise not obvious.  Additionally, the scar is red only at the staple insertion points.  The hair is very thin/faint over the scar.  I hope the hair over the scar will return.
Scalp sensation: The scalp sensation has begun to come back, and is probably 70% at this stage (i.e., I can feel my finger pads pretty well when touching my scalp, but not quite normal).Recipient area (acne / folliculitis):
Recipient area remains mildly pink.  Additionally, the pimples I began to see at week 4 turned out to be acne / folliculitis.  They were nodular, i.e. felt like cystic acne and elevated above the skin.  Several had whiteheads.  Dr. Bernstein initially prescribed an oral antibiotic (Duricef), an antibacterial cream (Bactroban) and a cleanser (Hibiclens).  He also took a culture to indicate the cause of the infection.  When the culture came back negative he indicated the infection was simply acne bacteria (I am not 100% sure what this means), he changed the antibiotic to minocycline, a common anti-acne antibiotic.  The switch to minocycline, which was only three days ago, appears to be reducing the acne (and eliminating the "nodules"/cysts).  The area generally looks "irritated" and is very noticeable to others (I'm beyond the self-consciousness, however, so it does not bother me much).  Additionally, Dr. Bernstein indicated I was likely to lose a few grafts to the infection, which was somewhat disheartening.

Artificial light


Sunlight


Artificial light


Sunlight